MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 RECLAIM MON DIST REAMER 14 STD; HIP INSTRUMENT - REAMER

DEPUY IRELAND - 3015516266 RECLAIM MON DIST REAMER 14 STD; HIP INSTRUMENT - REAMER
Catalog Number 341850014
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon bent screwdriver failing to disconnect proximal guide post from distal reamer using reclaim monobloc.Short delay in surgery causing surgeon to switch systems.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: a1, a2 (age, dob), a3a, a3b, d4 (lot), d9, e3, e4, h4 corrected: d4 primary udi number if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : it was reported that the surgeon bent screwdriver failing to disconnect proximal guide post from distal reamer using reclaim monobloc.Short delay in surgery causing surgeon to switch systems.The product was returned to depuy synthes for evaluation.Visual inspection revealed the reclaim mon dist reamer 14 std and the reclaim mon prox reamer guide disassembled, both with signs of usage.Additionally, device had the cutting edges rounded due to repeated use.Rounding on the cutting edges was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.Event though the devices were returned in a disassembled condition, a functional test was performed for the reclaim mon dist reamer 14 std using the reclaim mon prox reamer guide as the main component.Functional test revealed that both devices could thread/assembly correctly and nothing indicative of a device non-conformance could be identified.The overall complaint was not confirmed as the observed condition of the reclaim mon dist reamer 14 std would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
RECLAIM MON DIST REAMER 14 STD
Common Device Name
HIP INSTRUMENT - REAMER
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19891092
Report Number1818910-2024-16661
Device Sequence Number20780338
Product Code HTO
UDI-Device Identifier10603295536093
UDI-Public(01)10603295536093(10)BO1173187
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number341850014
Device Lot NumberBO1173187
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer08/14/2024
09/09/2024
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date08/15/2024
09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale